Regularity of Pure Strategy Equilibrium Points in a Class of Bargaining Games
For a class of n-player (n ? 2) sequential bargaining games with probabilistic recognition and general agreement rules, we characterize pure strategy Stationary Subgame Perfect (PSSP) equilibria via a finite number of equalities and inequalities. We use this characterization and the degree theory of Shannon, 1994, to show that when utility over agreements has negative definite second (contingent) derivative, there is a finite number of PSSP equilibrium points for almost all discount factors. If in addition the space of agreements is one-dimensional, the theorem applies for all SSP equilibria. And for oligarchic voting rules (which include unanimity) with agreement spaces of arbitrary finite dimension, the number of SSP equilibria is odd and the equilibrium correspondence is lower-hemicontinuous for almost all discount factors. Finally, we provide a sufficient condition for uniqueness of SSP equilibrium in oligarchic games.
|Date of creation:||Apr 2004|
|Contact details of provider:|| Postal: University of Rochester, Wallis Institute, Harkness 109B Rochester, New York 14627 U.S.A.|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kleinberg, Norman L., 1980. "Continuous economies with a finite set of equilibria," Journal of Mathematical Economics, Elsevier, vol. 7(1), pages 35-49, March.
- Eraslan, Hulya, 2002. "Uniqueness of Stationary Equilibrium Payoffs in the Baron-Ferejohn Model," Journal of Economic Theory, Elsevier, vol. 103(1), pages 11-30, March.
- Hans Haller & Roger Lagunoff, 1999.
"Genericity and Markovian Behavior in Stochastic Games,"
Game Theory and Information
9901003, EconWPA, revised 03 Jun 1999.
- Hans Haller & Roger Lagunoff, 2000. "Genericity and Markovian Behavior in Stochastic Games," Econometrica, Econometric Society, vol. 68(5), pages 1231-1248, September.
- Shannon, Chris, 1994. "Regular nonsmooth equations," Journal of Mathematical Economics, Elsevier, vol. 23(2), pages 147-165, March.
- Liang, Zihao, 1993. "Continuity of equilibria in exchange economies," Journal of Mathematical Economics, Elsevier, vol. 22(1), pages 27-34.
- David M Kreps & Robert Wilson, 2003.
Levine's Working Paper Archive
618897000000000813, David K. Levine.
- Baron David & Kalai Ehud, 1993. "The Simplest Equilibrium of a Majority-Rule Division Game," Journal of Economic Theory, Elsevier, vol. 61(2), pages 290-301, December.
- Eraslan, H. & Merlo, A., 2000.
"Majority Rule in a Stochastic Model of Bargaining,"
00-05, C.V. Starr Center for Applied Economics, New York University.
- Banks, Jeffrey S. & Duggan, John, 1999. "A Bargaining Model of Collective Choice," Working Papers 1053, California Institute of Technology, Division of the Humanities and Social Sciences.
- DEBREU, Gérard, .
"Economies with a finite set of equilibria,"
CORE Discussion Papers RP
67, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Rader, J Trout, 1973. "Nice Demand Functions," Econometrica, Econometric Society, vol. 41(5), pages 913-35, September.
- Ariel Rubinstein, 2010.
"Perfect Equilibrium in a Bargaining Model,"
Levine's Working Paper Archive
252, David K. Levine.
- Dierker, Egbert, 1972. "Two Remarks on the Number of Equilibria of an Economy," Econometrica, Econometric Society, vol. 40(5), pages 951-53, September.
- Jackson, Matthew O. & Moselle, Boaz, 1998.
"Coalition and Party Formation in a Legislative Voting Game,"
1036, California Institute of Technology, Division of the Humanities and Social Sciences.
- Jackson, Matthew O. & Moselle, Boaz, 2002. "Coalition and Party Formation in a Legislative Voting Game," Journal of Economic Theory, Elsevier, vol. 103(1), pages 49-87, March.
- Tasos Kalandrakis, 2004. "Genericity of Minority Governments : The Role of Policy and Office," Wallis Working Papers WP39, University of Rochester - Wallis Institute of Political Economy.
- Merlo, Antonio & Wilson, Charles A, 1995. "A Stochastic Model of Sequential Bargaining with Complete Information," Econometrica, Econometric Society, vol. 63(2), pages 371-99, March.
- Rui Pascoa, Mario & Ribeiro da Costa Werlang, Sergio, 1999. "Determinacy of equilibria in nonsmooth economies," Journal of Mathematical Economics, Elsevier, vol. 32(3), pages 289-302, November.
When requesting a correction, please mention this item's handle: RePEc:roc:wallis:wp37. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Richard DiSalvo)
If references are entirely missing, you can add them using this form.